Texas, 2012Flash Flooding in Texas, July 27, 2012
July 27, 2012 · NWS CRP · 4 events in 1 county or zone
A nighttime core rain event occurred in the Laredo vicinity during the early morning hours of July 27th. A weak upper level low pressure area moved across the western Brush Country during the night and interacted with deep tropical moisture over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.0 million
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nighttime core rain event occurred in the Laredo vicinity during the early morning hours of July 27th. A weak upper level low pressure area moved across the western Brush Country during the night and interacted with deep tropical moisture over the area. Thunderstorms developed over the eastern part of Webb County and slowly moved toward Laredo a few hours after midnight. Very heavy rainfall of 5 to 8 inches occurred within a 3 hour time period over the northeast portion of Laredo. This produced flooding in a residential area on the northeast side of Laredo. Several high water rescues were performed with motorists stranded from Interstate 35 to Loop 20 on the northeast side of Laredo. One person was evacuated from her home due to rising water. Around 100 homes received damage from flood waters in northeast Laredo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 27, 3:10 AM CST, 35 minutes earlier.
Area forecast discussion, Jul 27, 3:10 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
410 AM CDT FRI JUL 27 2012
.SHORT TERM...SMALL UPPER LEVEL LOW SEEN ON WATER VAPOR THIS
MORNING NEAR THE RIO GRANDE. BURST OF ELEVATED CONVECTION HAS
DEVELOPED OVERNIGHT NEAR THE LOW AND IS DRIFTING SLOWLY NORTHWEST
THROUGH WEBB COUNTY. THREAT FOR SMALL HAIL AND MINOR FLOODING
THROUGH THE EARLY MORNING NEAR AND NORTH OF LAREDO. 4KM WRF
INDICATES CONVECTION GRADUALLY SHIFTING NORTHWEST THROUGH THE
MORNING HOURS. WILL KEEP CHANCE/SCATTERED POPS IN THE FORECAST FOR
THE MORNING ACROSS THE FAR WESTERN CWA. THE REMAINDER OF THE CWA
SHOULD REMAIN DRY AND WARM TODAY. HEAT INDEX VALUES WILL BECOME AN
ISSUE OVER PORTIONS OF THE SOUTHERN COASTAL BEND THIS AFTERNOON...
BACK INTO THE 105 TO 109 RANGE. WHAT IS LEFT OF THE UPPER LEVEL
LOW DRIFTS AWAY FROM THE CWA TONIGHT AND WEAKENS...WITH RIDGING
NUDGING INTO THE REGION FROM THE NORTH. SLIGHTLY WARMER TOMORROW
WITH A LARGER AREA IN THE 105 TO 109 RANGE FOR HEAT INDICES.
&&
.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...AN UPPER LEVEL SHORT
WAVE IS PROGD TO ROUND THE BASE OF THE UPPER HIGH AND APPROACH S TX
SUN. THERE REMAINS SOME UNCERTAINTY AS TO WHETHER SUFFICIENT
MOISTURE WILL BE IN PLACE ON SUNDAY FOR PRECIP. ONLY THE GFS SEEMS
TO SHOW ENOUGH MOISTURE WITH THE OTHER MODELS A TAD DRIER. FOR
NOW...KEPT THE 20 POP ACROSS THE E CWA FOR SUN. THE UPPER SHORT WAVE
IS PROGD TO BE OVER MEX BY MON WITH HIGH PRESSURE BUILDING ACROSS
THE AREA IN ITS WAKE. HIGH PRESSURE ALOFT WILL REMAIN IN CONTROL
THROUGH THE WEEK WITH ABV NORMAL MX TEMPS AND A WEAK TO MOD ONSHORE
FLOW. MODELS SHOW LIMITED LOW LEVEL MOISTURE THRU THE
PERIOD...THEREFORE KEPT SILENT 5-10 POPS THROUGH THU FOR ANY ROGUE
SHRA OR TSRA THAT MAY DVLP ALONG THE SEA BREEZE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 96 78 97 76 96 / 10 10 10 10 20
VICTORIA 93 75 94 75 95 / 10 10 10 10 20
LAREDO 101 79 102 79 103 / 30 10 10 10 10
ALICE 99 76 99 75 100 / 10 10 10 10 20
ROCKPORT 91 81 91 79 90 / 10 10 10 10 20
COTULLA 100 75 102 75 101 / 30 10 10 10 10
KINGSVILLE 97 77 98 77 98 / 10 10 10 10 20
NAVY CORPUS 91 81 92 80 90 / 10 10 10 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
JR/76...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jul 27, 3:24 AM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
424 AM CDT FRI JUL 27 2012
GMZ230-235-250-255-270-275-TXZ229>234-239>247-281100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
424 AM CDT FRI JUL 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR ACROSS MAINLY WEBB COUNTY THIS
MORNING. HEAVY RAINFALL WITH LOCALIZED FLOODING...SMALL HAIL...AND
FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE.
HEAT INDICES WILL RANGE FROM 105 TO 109 DEGREES ACROSS THE
SOUTHERN COASTAL BEND THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HEAT INDICES BETWEEN 105 AND 109 DEGREES MAY OCCUR BRIEFLY DURING
THE AFTERNOON AND EARLY EVENING HOURS ACROSS MUCH OF SOUTH TEXAS
EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JR/TE
In the hours before
Special weather statement, Jul 27, 2:24 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
324 AM CDT FRI JUL 27 2012
TXZ239-270930-
WEBB-
324 AM CDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...
AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORM STRETCHING FROM 10 MILES NORTH OF
LAREDO...SOUTHEAST TO NEAR AGUILARES. THESE STRONG STORMS WERE
MOVING TOWARDS THE NORTH AT 15 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
JR
Special weather statement, Jul 27, 3:20 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
420 AM CDT FRI JUL 27 2012
TXZ239-271015-
WEBB-
420 AM CDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...
AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG STORM STRETCHING FROM JUST NORTH OF THE COLUMBIA
BRIDGE TO THE FAR NORTH SIDE OF LAREDO. THESE STORMS WERE MOVING
SLOWLY TO THE NORTHWEST.
SMALL HAIL...DEADLY CLOUD TO GROUND LIGHTNING...VERY HEAVY
RAINFALL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
JR
Flash Flood, Webb
- When
- July 27, 3:45 AM CST to 4:45 AM CST
- Where
- Webb County, 3.21 mi NW of Lake Casa Blanca to 2.75 mi SE of Orvil
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.600, -99.460
Flooding was reported on the far north side of Laredo in the San Isidro subdivision.
Flash Flood, Webb
- When
- July 27, 3:50 AM CST to 4:50 AM CST
- Where
- Webb County, 2.16 mi NNE of Orvil to 2.49 mi NNE of Orvil
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.680, -99.470
The exit ramp and access road on Interstate 35 at mile marker 12 was closed due to flooding.
Flash Flood, Webb
- When
- July 27, 3:50 AM CST to 4:20 AM CST
- Where
- Webb County, 10.31 mi NNE of Pescadito to 8.22 mi NNE of Pescadito
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.631, -99.189
Minor flooding of roadways occurred in the vicinity of Ranchitos Las Lomas on Highway 59 northeast of Laredo.
Flash Flood, Webb
- When
- July 27, 4:00 AM CST to 6:00 AM CST
- Where
- Webb County, 3.21 mi NW of Lake Casa Blanca to 2.49 mi WNW of Lake Casa Blanca
- Cause
- Heavy Rain
- Property damage
- $2.0 million
- Reported by
- Fire Department/Rescue
- Coordinates
- 27.600, -99.460
Laredo Fire Chief reported flash flooding across the north and northeast side of the city. Portions of Interstate 35 were closed north of Laredo near mile marker 12 due to debris blocking the roadway. Several high water rescues occurred with motorists stranded in high water in northeast Laredo. One person was evacuated from her home due to rising water near the intersection of Shiloh Road and McPherson Road. Eleven people were evacuated from a home near Orange Blossom Loop. Around 100 homes were damaged by the flood waters in northeast Laredo with many of the homes receiving damage in the tens of thousands of dollars.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Illinois, July 27, 20121 death · 1 event
- Wildfire in Illinois, July 27 to 28, 2012$2.1 million · 1 event
- Hail and Damaging Winds in North Carolina, July 27, 2012$319,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Indiana, July 27, 2012$83,000 · 1.25 in hail · 28 events
- Damaging Winds and Lightning Strike in Virginia, July 27, 2012$52,000 · 55 kt wind · 23 events
- Damaging Winds in South Carolina, July 27, 2012$58,000 · 60 kt wind · 15 events
- Hail and Damaging Winds in Kentucky, July 27, 2012$36,000 · 1 in hail · 22 events
- Damaging Winds in Indiana, July 27, 2012$80,000 · 61 kt wind · 4 events
- Flooding in Pennsylvania, July 27 to 28, 2012$65,000 · 2 events
- Damaging Winds in Ohio, July 27, 2012$47,000 · 55 kt wind · 7 events
- Flash Flooding and Hail in Mississippi, July 27 to 31, 20121 injured · $22,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Kentucky, July 27, 2012$27,000 · 61 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400285, 400286, 400289, 400287.